Mathematische Annalen

, Volume 298, Issue 1, pp 489–496 | Cite as

Symmetric knots and the cabling conjecture

  • E. Luft
  • X. Zhang
Article

Mathematics Subject Classification (1991)

57M99 57M25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BM]
    Bass, H., Morgan, J.: The Smith conjecture. London New York: Academic Press 1984Google Scholar
  2. [BZ]
    Burde, G., Zieschang, H.: Knots. Berlin New York: de Gruyter 1985Google Scholar
  3. [CGLS]
    Culler, M., Gordon, C., Luecke, J., Shalen, P.: Dehn surgery on knots. Ann. Math.125, 237–300 (1987)Google Scholar
  4. [E]
    Eudave-Muñoz, M.: Band sum of links which yield composite links. The cabling conjecture for strongly invertible knots. Trans. Am. Math. Soc.330, 463–501 (1992)Google Scholar
  5. [GLi]
    Gordon, C., Litherland, R.: Incompressible planar surfaces in 3-manifolds. Topology Appl.18, 121–144 (1984)Google Scholar
  6. [Gl1]
    Gordon, C., Luecke, J.: Only integral Dehn surgery can yield reducible manifolds. Math. Proc. Camb. Philos. Soc.102, 97–101 (1987)Google Scholar
  7. [GL2]
    Gordon, C., Luecke, J.: Knots are determined by their complements. J. Am. Math. Soc.2, 371–415 (1989)Google Scholar
  8. [GS]
    González Acuña, F., Short, H.: Knot surgery and primeness. Math. Proc. Camb. Philos. Soc.99, 89–102 (1986)Google Scholar
  9. [MSY]
    Meeks, W., Simon, L., Yau, S.: Embedded minimal surfaces, exostic sphere, and manifolds with positive Ricci curvature. Ann. Math.116, 621–659 (1982)Google Scholar
  10. [MT]
    Menasco, W., Thistlethwaite, M.: Surfaces with boundary in alternating knot exteriors. J. Reine Angew. Math.426, 47–65 (1992)Google Scholar
  11. [O]
    Oertel, U.: Close incompressible surfaces in complements of star links. Pac. J. Math.111, 385–410 (1984)Google Scholar
  12. [Sch]
    Scharlemann, M.: Producing reducible 3-manifolds by surgery on a knot. Topology29, 481–500 (1990)Google Scholar
  13. [W]
    Wu, Y.: The reducibility of surgered 3-manifolds. Topology Appl.43, 213–218 (1992)Google Scholar
  14. [WZ]
    Wang, S., Zhou, Q.: Symmetry of knots and cyclic surgery. Trans. Am. Math. Soc.330, 665–676 (1992)Google Scholar

Copyright information

© Springer-Verlag 1994

Authors and Affiliations

  • E. Luft
    • 1
  • X. Zhang
    • 2
  1. 1.Mathematics DepartmentUniversity of British ColumbiaVancouverCanada
  2. 2.Mathematics DepartmentUniversity of Quebec at MontrealMontrealCanada

Personalised recommendations